Approximation procedures based on the method of multipliers

Research output: Contribution to journalArticlepeer-review

37 Scopus citations

Abstract

In this paper, we consider a method for solving certain optimization problems with constraints, nondifferentiabilities, and other ill-conditioning terms in the cost functional by approximating them by well-behaved optimization problems. The approach is based on methods of multipliers. The convergence properties of the methods proposed can be inferred from corresponding properties of multiplier methods with partial elimination of constraints. A related analysis is provided in this paper.

Original languageEnglish (US)
Pages (from-to)487-510
Number of pages24
JournalJournal of Optimization Theory and Applications
Volume23
Issue number4
DOIs
StatePublished - Dec 1977
Externally publishedYes

Keywords

  • Approximation
  • Chebyshev approximation
  • minimax problems
  • multiplier methods
  • nonlinear programming

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Approximation procedures based on the method of multipliers'. Together they form a unique fingerprint.

Cite this